Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 104, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Nov 17, 2015, 10:27 PM CST for DeSoto County, Panola County, Tate County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2015, 10:27 PM CST (04:27 UTC)
- Expired
- Nov 18, 2015, 1:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeSoto County, MS, Panola County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 92 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 4.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -212 m²/s²
- 0-3 km storm-relative helicity
- -246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859
WGUS54 KMEG 180427
FFWMEG
MSC033-107-137-180730-
/O.NEW.KMEG.FF.W.0104.151118T0427Z-151118T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1027 PM CST TUE NOV 17 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 130 AM CST
* AT 1027 PM CST...DOPPLER RADAR ESTIMATES UP TO TWO INCHES OF RAIN
HAS OCCURRED OVER THE PAST TWO HOURS. SHOWERS WILL PRODUCE AN
ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SENATOBIA...BATESVILLE...JOHN W KYLE STATE PARK...SARDIS...
COLDWATER...COMO...CRENSHAW...CROWDER...POPE...CURTIS STATION...
LEWISBURG...INDEPENDENCE...STRAYHORN...PHILLIPP...ARKABUTLA...
BARR...PLEASANT GROVE...COURTLAND...HAYES CROSSING AND NEW TOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3426 9013 3430 9019 3455 9020 3456 9022
3456 9021 3459 9023 3464 9022 3465 9021
3472 9022 3472 9020 3474 9020 3479 9015
3473 9003 3493 8973 3416 8974 3416 9013
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 17, 9:55 PM CST, 32 minutes earlier.
Area forecast discussion, Nov 17, 9:55 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
955 PM CST TUE NOV 17 2015
.UPDATE...
LINE OF SHOWERS CONTINUES TO SLOW DOWN AS IT PROGRESSES EASTWARD
ACROSS THE MIDSOUTH. STRONG GUSTY WINDS CONTINUE OUT AHEAD OF THE
LINE BUT ONCE THE RAIN STARTS WIND SPEEDS START TO DIMINISH. WILL
UPDATE TO REMOVE THE REMAINDER OF THE COUNTIES WEST OF THE
MISSISSIPPI RIVER FROM THE WIND ADVISORY. HEAVY RAIN WITH THE LINE
IS PRODUCING SOME FLASH FLOODING ACROSS THE AREA AND WILL CONTINUE
TO DO SO THROUGHOUT THE OVERNIGHT HOURS.
KRM
&&
.DISCUSSION... /ISSUED 325 PM CST TUE NOV 17 2015/
IMPRESSIVE GRADIENT WINDS ACROSS THE MIDSOUTH TODAY...MEMPHIS
INTERNATIONAL AIRPORT HAD A GUST OF 43 MPH BEFORE NOON...ONE OF
THE STRONGEST I HAVE SEEN ANYWHERE IN THE MIDSOUTH. SUSTAINED
SPEEDS IN THE 25 MPH RANGE WITH GUSTS TO 35 HAVE BEEN COMMON AND
WILL CONTINUE UNTIL A COLD FRONT PASSES TONIGHT.
HIGH RESOLUTION SHORT TERM MODEL GUIDANCE LOOKS TO BE IN GOOD
AGREEMENT WITH RADAR TRENDS. A LINE OF STRONG TO SEVERE
THUNDERSTORMS SHOULD MOVE INTO EASTERN ARKANSAS AROUND 5-6 PM AND
SLOWLY MAKE ITS WAY ACROSS THE MIDSOUTH DURING THE NIGHT. THIS
LINE DOES HAVE A HISTORY OF PRODUCING SEVERE THUNDERSTORMS.
INSTABILITY IS MARGINAL...AND SHOULD DECREASE FURTHER AFTER
SUNSET. HOWEVER...DYNAMIC ENERGY IS IMPRESSIVE AS THE RESULT OF A
70+KT LOW LEVEL JET. MANY TIMES WITH LITTLE TO NO INSTABILITY TO
BALANCE THE DYNAMIC ENERGY WE SEE UPDRAFTS TORN APART...HOWEVER
STRONG SURFACE WINDS SHOULD HELP TO BALANCE THE ACTUAL SHEAR
ALLOWING STORMS TO MAINTAIN HEALTHY UPDRAFTS. THESE WINDS HAVE
ALSO USHERED DEEP MOISTURE ACROSS THE MIDSOUTH. DEW POINTS ARE IN
THE UPPER 50S TO LOW 60S. LITTLE ROCK MEASURED PRECIPITABLE WATER
IN EXCESS OF 2 INCHES ON THEIR 18Z BALLOON LAUNCH. 0-1KM SHEAR IS
BETWEEN 35 AND 45KT WITH LOW LEVEL HELICITY BETWEEN 300 AND
400M^2/S^2. AS A RESULT...STORMS WILL LIKELY ROTATE AND TORNADOES
CANNOT BE RULED OUT. HOWEVER THE MAIN CONVECTIVE THREAT WILL BE
DAMAGING WIND.
HEAVY RAINFALL IS ALSO LIKELY...AS INSTABILITY WEAKENS
OVERNIGHT...WE MAY BEGIN TO TRANSITION INTO MORE OF A FLASH FLOOD
THREAT. ONE TO TWO INCHES OF RAIN FELL ACROSS MUCH OF THE AREA LAST
NIGHT...AND ANOTHER 2-3 INCHES IS POSSIBLE TONIGHT.
THE COLD FRONT SHOULD SHIFT INTO MIDDLE TENNESSEE AND ALABAMA BY
MIDDAY TOMORROW. HOWEVER EVEN BEFORE THEN...DYNAMICS WILL SHIFT
OFF TO THE NORTH AND THE SEVERE THREAT WILL DIMINISH. RAIN SHOWERS
MAY LINGER IN WEST TENNESSEE NEAR THE TENNESSEE RIVER AND
NORTHEAST MISSISSIPPI THROUGH THE EARLY AFTERNOON HOURS...BUT
THUNDERSTORMS LOOK LESS LIKELY.
WE WILL SEE A COOLING TREND THURSDAY THROUGH THE WEEKEND. NO
ADDITIONAL RAIN IS EXPECTED UNTIL MAYBE EARLY NEXT WEEK.
MORNING LOWS SUNDAY MAY FALL TO NEAR OR EVEN BELOW FREEZING.
HIGHS WILL LIKELY REMAIN IN THE 40S AREA WIDE SATURDAY AND
SUNDAY.
30
.AVIATION...
00Z TAFS
A LINE OF HEAVY THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA
OVERNIGHT. EXPECT WIDESPREAD MVFR/OCNL IFR CONDS AS THE LINE
MOVES THROUGH AND THEN MVFR CONDS FOR SEVERAL HOURS AFTER IN
MODERATE RAIN. CONDS WILL IMPROVE LATER TONIGHT AS THE FRONT
SWEEPS EAST. VFR CONDS EXPECTED WEDNESDAY. VERY GUSTY SURFACE
WINDS UP TO 40 KTS AND STRONG LOW LEVEL WINDS AHEAD OF THE LINE.
WINDS WILL DIMINISH SOMEWHAT AFTER THE LINE PASSES THOUGH STILL
REMAIN GUSTY FROM THE SOUTH AT 10-12 KTS WITH OCNL HIGHER GUSTS.
SOUTHWEST WINDS WILL INCREASE TO 15-50 KTS WITH HIGHER GUSTS
WEDNESDAY.
SJM
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CRITTENDEN-
MISSISSIPPI.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DUNKLIN-PEMISCOT.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR COAHOMA-DESOTO-
MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BENTON TN-
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CROCKETT-DYER-
FAYETTE-GIBSON-HAYWOOD-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON-
WEAKLEY.
WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR BENTON TN-CARROLL-
CHESTER-DECATUR-HARDEMAN-HARDIN-HENDERSON-HENRY-MADISON-
MCNAIRY.
&&Hazardous weather outlook, Nov 17, 10:00 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1000 PM CST TUE NOV 17 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-190600- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1000 PM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE MID SOUTH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING THROUGH TONIGHT. A WIND ADVISORY IS IN EFFECT FOR AREAS GENERALLY EAST OF A TIPTONVILLE TENNESSEE TO CHARLESTON MISSISSIPPI LINE THROUGH TONIGHT AS A STRONG AREA OF LOW PRESSURE AND TIGHTENING PRESSURE GRADIENT MOVES INTO THE LOWER MISSISSIPPI VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR HEAVY RAINFALL AND FLASH FLOODING WILL PERSIST THROUGH WEDNESDAY MORNING. COLDER TEMPERATURES TOWARDS THE END OF THE UPCOMING WEEKEND MAY RESULT IN FROST AND FREEZE CONDITIONS RETURNING ACROSS THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. KRM
In the hours before
Local storm report, Nov 17, 5:43 PM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
543 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM NON-TSTM WND DMG GERMANTOWN 35.09N 89.79W
11/17/2015 SHELBY TN BROADCAST MEDIA
TREE DOWN ON A HOUSE IN GERMANTOWN.
&&
ZDMLocal storm report, Nov 17, 8:59 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
859 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM NON-TSTM WND DMG UNION CITY 36.42N 89.05W
11/17/2015 OBION TN PUBLIC
STRONG WINDS ESTIMATED AT 55 MPH HAVE TAKEN DOWN SEVERAL
TREES AND POWER LINES ACROSS OBION COUNTY.
&&
ZDMLocal storm report, Nov 17, 10:19 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1019 PM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM NON-TSTM WND DMG JACKSON 35.63N 88.83W
11/17/2015 MADISON TN PUBLIC
SEVERAL LARGE BRANCHES KNOCKED DOWN AND POWER OUTAGES.
MEASURED WIND GUST OF 63 MPH.
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 7:36 PM CST | Flash Flood Warning | MEG | Coahoma, Tunica | 3 hr |
| Nov 17, 8:30 PM CST | Flash Flood Warning | MEG | DeSoto | 4 hr |
| Nov 17, 10:33 PM CST | Areal Flood Warning | MEG | Coahoma, Tunica | 6 hr |
| Nov 18, 12:41 AM CST | Special Weather Statement | MEG | Chickasaw | 49 min |
| Nov 18, 1:11 AM CST | Tornado Warning | MEG | Lee, Pontotoc, Union | 23 min |
| Nov 18, 1:51 AM CST | Special Weather Statement | MEG | Monroe | 24 min |
| Nov 18, 3:46 AM CST | Special Weather Statement | MEG | Monroe | 44 min |
| Nov 18, 4:04 AM CST | Tornado Warning | MEG | Monroe | 26 min |
| Nov 18, 4:26 AM CST | River Flood Warning | MEG | Tate, Tunica | 22 hr |
| Nov 18, 12:48 PM CST | River Flood Warning | MEG | Lowndes, Monroe | 49 hr |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.